Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Had a surgery for neck spinal stenosis. Treated for pulmonary embolism. On warfarin. Have excessive sweating in the night. Causes?

MY HUSBAND HAD NECK SPINAL STENOSIS SURGERY AND IT WAS SUCCESSFUL. HOWEVER, HE HAD TO BE TREATED 2 DAYS LATER FOR A PULMINARY EMBOLISM AND IS ON WARFARIN 3 MG FOR 3 MONTHS. HE IS RECOVERING FINE BUT NOTES ABOUT 2 NIGHTS A WEEK HE WAKES UP WITH SWEATING ON HIS CHEST AND NECK AND THERE IS A LOT OF IT! WHAT IS CAUSING THIS? THE NEURO SURGEON HAS NO RESPONSE - DOES NOT KNOW! PLEASE ADVISE! THANK YOU. MY HUSBAND IS 60 YEARS OLD AND IN GREAT PHYSICAL SHAPE AND NOT OVERWEIGHT .
Asked On : Tue, 4 Sep 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi,

Welcome to HealthcareMagic forum.

I have gone through the details submitted with diligence and I am sorry to hear about your husband's problems.

Prolong surgeries are known to cause vein thrombosis; and it's good to know that he is recovering from it and the spine surgery. In this circumstance, increased perspiration on his chest/neck cannot be explained by any medical condition. But yes, we can get clues if we could know the reason for his awakening in the middle of night. Perhaps this could be hyperthermia or palpitation or other causes.

You may also check his blood sugars through a glucometer to rule out hypoglycemia.

Discuss with your husband to learn about the reason for his night awakening and review back to your doctor along with his blood sugars. Your treating doctor may be able to explain what is happening then to you.

Hope this helps.

Good luck!!
Answered: Thu, 6 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor